Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2005, 11:05 PM CDT for Wells County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 11:05 PM CDT (04:05 UTC)
- Expired
- Jun 27, 2005, 12:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Wells County, ND
The radar
The Bismarck radar (KBIS), 125 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2883 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 270406
SVRBIS
NDC103-270500-
/O.NEW.KBIS.SV.W.0151.050627T0405Z-050627T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1105 PM CDT SUN JUN 26 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL MIDNIGHT CDT
* AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF CHASELEY...OR ABOUT 55 MILES NORTHEAST OF BISMARCK...AND
MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHASELEY AROUND 1110 PM CDT
BOWDON AROUND 1115 PM CDT
HEATON AROUND 1120 PM CDT
7 MILES NORTHWEST OF SYKESTON AROUND 1125 PM CDT
CATHAY AND EMRICK AROUND 1130 PM CDT
7 MILES SOUTHEAST OF BREMEN AROUND 1145 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4768 9931 4767 9928 4736 9929 4733 9942
4734 9992 4737 9995 4739 9995 4780 9931
$$
JC2 follow-up statements
000
WWUS53 KBIS 270427
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1127 PM CDT SUN JUN 26 2005
NDC103-270500-
/O.CON.KBIS.SV.W.0151.000000T0000Z-050627T0500Z/
WELLS ND-
1127 PM CDT SUN JUN 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR
SOUTHERN WELLS COUNTY...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SYKESTON...OR ABOUT 52 MILES NORTHWEST OF JAMESTOWN...
MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF BREMEN BY 1145 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR EASTERN NORTH DAKOTA.
LAT...LON 4768 9931 4767 9928 4736 9929 4733 9942
4734 9992 4737 9995 4739 9995 4780 9931
$$
JC000
WWUS53 KBIS 270456
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1156 PM CDT SUN JUN 26 2005
NDC103-270506-
/O.EXP.KBIS.SV.W.0151.000000T0000Z-050627T0500Z/
WELLS ND-
1156 PM CDT SUN JUN 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WELLS COUNTY EXPIRES
AT MIDNIGHT CDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR EASTERN NORTH DAKOTA.
LAT...LON 4768 9931 4767 9928 4736 9929 4733 9942
4734 9992 4737 9995 4739 9995 4780 9931
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM CDT, 8 hours 25 minutes earlier.
Area forecast discussion, Jun 26, 2:40 PM CDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SUN JUN 26 2005 ...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH DAKOTA FOR TONIGHT... .SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT CONTINUES TO BE CONVECTIVE POTENTIAL. LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH DAKOTA ATTM. MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN THE WEST DURING THE EVENING. ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE LOOKS TO BE TUESDAY EVENING AND OVERNIGHT. .LONG TERM... GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS ACROSS THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL. FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL. && HW/RGT
Hazardous weather outlook, Jun 26, 5:17 AM CDT, 17 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT MON JUN 26 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 445 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Jun 26, 6:16 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO 25 W FORT YATES 46.09N 101.15W
06/26/2005 SIOUX ND TRAINED SPOTTER
&&
CS/HWLocal storm report, Jun 26, 6:30 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 10 S NEW TOWN 47.84N 102.49W
06/26/2005 5.00 INCH MOUNTRAIL ND PUBLIC
5.00 INCHES OF RAIN AT VAN HOOK
0615 PM HAIL 7 S BOWMAN 46.08N 103.40W
06/26/2005 2.50 INCH BOWMAN ND TRAINED SPOTTER
GOLFBALL TO TENNIS BALL SIZE HAIL
0610 PM FLASH FLOOD NEW TOWN 47.98N 102.49W
06/26/2005 MOUNTRAIL ND PUBLIC
&&
CS/HWLocal storm report, Jun 26, 6:59 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 10 E LANSFORD 48.63N 101.16W
06/26/2005 60 MPH BOTTINEAU ND TRAINED SPOTTER
ESTIMATED 60 MPH THUNDERSTORM WIND GUST
&&
CS/HWSpecial weather statement, Jun 26, 8:45 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CDT SUN JUN 26 2005 NDZ001>004-009>012-017>019-021-032-033-040-041-043-044-270200- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER-MCKENZIE-MCHENRY-MCLEAN--MERCER-MORTON- MOUNTRAIL-RENVILLE-OLIVER-STARK-WILLIAMS-SLOPE- INCLUDING THE CITIES OF...DICKINSON...BOTTINEAU...WASHBURN... MOTT...WILLISTON 845 PM CDT SUN JUN 26 2005 ...SEVERE THUNDERSTORM WATCH 531 HAS BEEN CANCELLED WITH PORTIONS OF THE WATCH REPLACED WITH SEVERE THUNDERSTORM WATCH 533.. ...TORNADO WATCH 529 HAS BEEN CANCELLED AND REPLACED WITH SEVERE THUNDERSTORM WATCH 533... THE SEVERE THUNDERSTORM WATCH 531 WHICH WAS IN EFFECT FOR MUCH OF WESTERN AND NORTH CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. THE EASTERN PORTIONS OF THE WATCH HAVE BEEN REPLACED WITH A NEW SEVERE THUNDERSTORM WATCH NUMBER 533. THE TORNADO WATCH 529 WHICH WAS IN EFFECT FOR MUCH OF SOUTH CENTRAL NORTH DAKOTA HAS BEEN REPLACED WITH SEVERE THUNDERSTORM WATCH 533. THUNDERSTORMS ARE STILL POSSIBLE OVER EXTREME WESTERN NORTH DAKOTA BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. SEVERE THUNDERSTORMS ARE STILL POSSIBLE OVER MUCH OF CENTRAL NORTH DAKOTA INCLUDING THE CITIES OF BISMARCK...JAMESTOWN...RUGBY AND ROLETTE. HW
Local storm report, Jun 26, 10:24 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1024 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL HUFF 46.62N 100.65W
06/26/2005 0.75 INCH MORTON ND PUBLIC
0728 PM HAIL REGENT 46.42N 102.56W
06/26/2005 1.75 INCH HETTINGER ND LAW ENFORCEMENT
1 INCH OF RAIN IN 15 MINUTES.
0730 PM HAIL GLENBURN 48.51N 101.22W
06/26/2005 1.00 INCH RENVILLE ND PUBLIC
DIME TO QUARTER SIZE HAIL.
0735 PM HAIL NEWBURG 48.71N 100.91W
06/26/2005 1.00 INCH BOTTINEAU ND PUBLIC
0735 PM HAIL REEDER 46.11N 102.94W
06/26/2005 1.00 INCH ADAMS ND PUBLIC
NICKEL TO QUARTER SIZE HAIL. 40 TO 50 MPH WINDS.
0745 PM HAIL REGENT 46.42N 102.56W
06/26/2005 1.50 INCH HETTINGER ND LAW ENFORCEMENT
0800 PM FLASH FLOOD MINOT 48.23N 101.30W
06/26/2005 WARD ND TRAINED SPOTTER
UNDERPASSES FLOODED. WATER OVER SOME COUNTY ROADS.
0806 PM TORNADO MOTT 46.37N 102.32W
06/26/2005 HETTINGER ND TRAINED SPOTTER
0815 PM TSTM WND DMG OAKES 46.14N 98.09W
06/26/2005 DICKEY ND EMERGENCY MNGR
ROOF DAMAGE ON HOME FROM WINDS.
0835 PM HAIL ELGIN 46.40N 101.85W
06/26/2005 1.75 INCH GRANT ND TRAINED SPOTTER
NICKEL TO GOLFBALL HAIL.
0905 PM FLASH FLOOD LANSFORD 48.63N 101.38W
06/26/2005 BOTTINEAU ND TRAINED SPOTTER
STREET FLOODING.
0910 PM HAIL BISMARCK 46.81N 100.77W
06/26/2005 0.75 INCH BURLEIGH ND LAW ENFORCEMENT
PENNY SIZE HAIL IN NORTH BISMARCK.
0911 PM HAIL BISMARCK 46.81N 100.77W
06/26/2005 0.75 INCH BURLEIGH ND TRAINED SPOTTER
PENNY SIZE HAIL IN SOUTH BISMARCK
0930 PM HAIL 9 E GLENBURN 48.51N 101.02W
06/26/2005 0.75 INCH MCHENRY ND PUBLIC
0949 PM TSTM WND GST ST. ANTHONY 46.62N 100.92W
06/26/2005 76 MPH MORTON ND CO-OP OBSERVER
THUNDERSTORM WIND SUSTAINED 52 MPH GUSTS TO 76 MPH.
&&
NJHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:01 PM CDT | Tornado Warning | BIS | Morton | 29 min |
| Jun 26, 7:10 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 65 min |
| Jun 26, 7:23 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 27 min |
| Jun 26, 7:26 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 64 min |
| Jun 26, 8:02 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 50 min |
| Jun 26, 8:04 PM CDT | Tornado Warning | BIS | Grant, Hettinger | 41 min |
| Jun 26, 8:15 PM CDT | Flash Flood Warning | BIS | Grant, McHenry, McLean, Mercer, Morton, Oliver | 4 hr |
| Jun 26, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 47 min |
| Jun 26, 8:20 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Morton | 25 min |
| Jun 26, 8:28 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger, Sioux | 62 min |
| Jun 26, 8:43 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 63 min |
| Jun 26, 8:44 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 61 min |
| Jun 26, 8:47 PM CDT | Tornado Warning | BIS | Burleigh | 28 min |
| Jun 26, 8:58 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 47 min |
| Jun 26, 9:01 PM CDT | Flash Flood Warning | BIS | Pierce, Rolette | 4 hr |
| Jun 26, 9:14 PM CDT | Flash Flood Warning | BIS | Burleigh, Emmons, Kidder, Morton, Sheridan, Sioux and 1 more | 4 hr |
| Jun 26, 9:19 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jun 26, 9:29 PM CDT | Flash Flood Warning | BIS | McKenzie, Mountrail | 2 hr |
| Jun 26, 9:59 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 45 min |
| Jun 26, 10:14 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 61 min |
| Jun 26, 10:55 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Jun 26, 11:17 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.